Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 6, 2017Jasper County, Morgan County, Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2017, 10:47 PM EDT for Jasper County, Morgan County, Putnam County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 10:47 PM EDT (02:47 UTC)
Expired
Aug 6, 2017, 11:30 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Jasper County, GA, Morgan County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

785 
WWUS82 KFFC 070247
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT SUN AUG 6 2017
 
GAZ047>049-059-060-070330-
Morgan GA-Putnam GA-Walton GA-Jasper GA-Newton GA-
1047 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN PUTNAM...
SOUTHEASTERN WALTON...JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL
1130 PM EDT...

At 1047 PM EDT...a line of strong thunderstorms was along a line
extending from near Starrsville to near McElheneys Crossroads...and
moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Eatonton, Madison, Monticello, Social Circle, Rutledge, Newborn,
Mansfield, Bostwick, Shady Dale, Resseaus Crossroads, Central Georgia
Experiment Stn, Eudora, North Alcovy, McElheneys Crossroads,
Ebenezer, Godfrey, Starrsville, Hard Labor Creek State Park, Warfield
and Brick Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3314 8378 3358 8384 3380 8350 3321 8332
TIME...MOT...LOC 0247Z 249DEG 17KT 3358 8380 3319 8376 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:00 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 6, 8:00 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
800 PM EDT Sun Aug 6 2017

.PREV DISCUSSION... /Issued 324 PM EDT Sun Aug 6 2017/

SHORT TERM /Tonight through Monday Night/...
A weak frontal boundary remains nearly stationary across the
Interstate 20 corridor this afternoon. This boundary will begin to
slowly push northward overnight, and should finally shift north of
the GA/TN line by early tomorrow. A cold front will begin to
approach northern GA late Monday.

Numerous showers and scattered thunderstorms have developed in the
moist and unstable airmass on the south side of the old front. PWATS
area currently increasing across the central and southern portions
of the CWFA, with values approaching 2". This tropical airmass will
continue to creep northward as the boundary also shifts north. An
increase in the coverage of storms is likely on Monday. Widespread
severe weather is not anticipated through this evening or tomorrow,
but strong thunderstorms are likely and an isolated severe
thunderstorm is not out of the question.

The hi-res reflectivity models are showing some hints of a potential
MCS/thunderstorm cluster approaching from the north early Monday
morning just ahead of the frontal boundary. The thickness values are
hinting at this also. So, have kept the pops a little high across
the north overnight. Even if an MCS doesn't develop, do expect
thunderstorms along/just ahead of the front.

Have bumped the max/min temps up in the blend a degree or two.

NListemaa

LONG TERM /Tuesday through Sunday/...
Pattern in the long term period will remain nearly static with
broad, long-wave troughing over the eastern CONUS. Westerlies
shift a touch north to the TN/KY valley states on Tuesday and
remain there thru Sunday. With this in mind, and conformation from
12Z guidance, little change in forecast expected. Diurnally driven
convection maximized from 2p to 8p with perhaps slightly greater
coverage of TSRA over north GA due to slightly stronger westerlies
and more opportunity for lift. Daytime temperatures will be a
touch below normal.

Tropical Atlantic fairly active this period. Latest guidance from
NHC shows only 40pct chance for development for invest 99L west
of the Lesser Antilles. 12Z model guidance not as eager to
develop this, unlike some previous model runs. Model guidance will
likely continue to show significant differences so as always,
PLEASE exercise caution when relying on or worse, communicating,
forecasts from any single model or single run. Ensemble or model
blends will also have variation but are much preferred over a
single run of a deterministic model. Will continue to monitor.
Previous long term discussion follows.

SNELSON

PREV LONG TERM DISCUSSION... /issued 340 AM EDT Sun Aug 6 2017/

Extended forecast period continues to look fairly wet and unsettled
as the region remains under persistent west to southwesterly upper-
level flow. No strong short waves are indicated in the medium range
models through the period, but a series of weak waves, weak surface
fronts and ample moisture, keep good chance to likely POPs going
through the upcoming week. No specific focus for severe weather
indicated on any specific day right now, but models are indicating
that some weak shear should accompany some of the weak waves. Bigger
issue may end up being hydrologic in nature through the week with
continued, repeated, rainfall and saturated soils.

20

&&

.AVIATION...
00Z Update...
Convection continues across the area this evening, and although a
diminishing trend is expected into the overnight hours, models
continue to indicate some convection will develop/persist after
midnight. Expect IFR to MVFR cigs to develop overnight, with
improvement to MVFR to VFR late morning. Scattered showers and
TSRA possible again tomorrow afternoon, generally 16-22z. Winds
will generally be on the SW side, then shift to the W. Speeds will
be 5-10kt through the day.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  88  72  83 /  60  60  40  60
Atlanta         74  86  73  82 /  40  60  40  60
Blairsville     68  78  67  78 /  60  70  70  60
Cartersville    73  85  71  81 /  60  60  70  60
Columbus        75  90  75  86 /  30  50  30  50
Gainesville     72  83  71  81 /  60  60  60  60
Macon           74  91  74  87 /  20  50  30  50
Rome            73  84  72  82 /  60  60  70  60
Peachtree City  73  87  72  82 /  30  60  40  60
Vidalia         75  92  76  89 /  20  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Aug 6, 10:29 AM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1029 AM EDT Sun Aug 6 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1029 AM EDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across the area this
afternoon and evening. Isolated strong to severe thunderstorms are
possible. The main hazards will be strong gusty winds, hail and
frequent lightning.

Heavy rainfall may produce isolated flooding across north Georgia,
mainly north of I-20.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be scattered to numerous thunderstorms each day,
especially during the afternoon and evening hours. A few storms could
be strong to severe with the main hazards being gusty winds, frequent
lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 6, 8:11 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT SUN AUG 6 2017

GAZ012-019>021-030-031-070100-
Polk GA-Cherokee GA-Gordon GA-Bartow GA-Paulding GA-Floyd GA-
811 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...WESTERN
CHEROKEE...SOUTHWESTERN GORDON...BARTOW...NORTHEASTERN PAULDING AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 900 PM EDT...

At 811 PM EDT...a line of strong thunderstorms was along a line
extending from near Lindale to near Burnt Hickory Ridge...and moving
northeast at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Rome, Cartersville, Calhoun, Adairsville, Euharlee, Emerson, Aragon,
White, Kingston, Braswell, Plainville, Taylorsville, Cassville,
Shannon, Pinson, Burnt Hickory Ridge, Lindale, Oostanaula, Red Top
Mountain State Park and Folsom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3455 8506 3425 8459 3393 8486 3419 8528
TIME...MOT...LOC 0011Z 213DEG 26KT 3421 8522 3399 8489

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 8:30 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT SUN AUG 6 2017

GAZ052-053-066-067-070115-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
830 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...NORTHERN
TROUP...SOUTHEASTERN HEARD AND NORTHWESTERN MERIWETHER COUNTIES UNTIL
915 PM EDT...

At 830 PM EDT...a strong thunderstorm was over Wares Crossroads, or
near Lagrange...moving northeast at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lagrange, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
Corinth, Harrisonville, Hillcrest, Wares Crossroads, Louise and
Powers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3297 8501 3309 8518 3340 8495 3324 8470
TIME...MOT...LOC 0030Z 218DEG 23KT 3310 8504

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 8:37 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SUN AUG 6 2017

GAZ013-021-022-033-070100-
North Fulton GA-Cherokee GA-Forsyth GA-Pickens GA-
837 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE...FORSYTH
AND SOUTHERN PICKENS COUNTIES UNTIL 900 PM EDT...

At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Kellogg Creek to Dunwoody...and moving northeast
at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Canton, Cumming, Roswell, Johns Creek, Alpharetta, Milton, Duluth,
Sugar Hill, Holly Springs, Berkeley Lake, Ball Ground, Nelson,
Waleska, Free Home, Buffington, Hickory Flat, Drew, Brookwood,
Hightower and Lathemtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3435 8426 3433 8426 3434 8423 3422 8401
      3415 8408 3408 8411 3403 8415 3402 8418
      3399 8419 3399 8420 3400 8421 3400 8423
      3399 8426 3398 8426 3422 8460 3447 8448
TIME...MOT...LOC 0037Z 208DEG 18KT 3415 8462 3395 8432

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 9:04 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
904 PM EDT SUN AUG 6 2017

GAZ007-013>015-021-022-070145-
Gilmer GA-Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-Lumpkin GA-
904 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...DAWSON...
CHEROKEE...FORSYTH...PICKENS AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL
945 PM EDT...

At 904 PM EDT...a line of strong thunderstorms was along a line
extending from Lake Arrowhead to Free Home to Brookwood...and moving
northeast at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Canton, Cumming, Jasper, Dawsonville, Alpharetta, Sugar Hill, Ball
Ground, Nelson, Waleska, Talking Rock, Free Home, Buffington,
Dougherty, Amicalola Falls State Park, Drew, Sequoyah Lake, Coal
Mountain, Brookwood, Hightower and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3456 8404 3444 8394 3441 8398 3440 8397
      3438 8398 3428 8393 3427 8395 3424 8395
      3423 8397 3422 8396 3420 8399 3418 8406
      3410 8411 3405 8412 3411 8426 3419 8426
      3418 8433 3425 8465 3431 8465 3466 8447
TIME...MOT...LOC 0104Z 212DEG 20KT 3429 8457 3423 8430 3410 8420

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 9:17 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EDT SUN AUG 6 2017

GAZ044-053>055-070200-
Fayette GA-Clayton GA-Coweta GA-South Fulton GA-
917 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...WESTERN CLAYTON...
COWETA AND SOUTH FULTON COUNTIES UNTIL 1000 PM EDT...

At 917 PM EDT...a strong thunderstorm was over East Newnan, or near
Newnan...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Fayetteville, Jonesboro, Peachtree City, East Point, Union
City, Riverdale, College Park, Fairburn, Tyrone, Palmetto, Senoia,
Moreland, Sharpsburg, Turin, East Newnan, Cannongate, Sandy Creek,
Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8461 3351 8432 3322 8469 3323 8470
      3323 8471 3322 8472 3322 8473 3337 8490
TIME...MOT...LOC 0117Z 221DEG 28KT 3337 8473

WIND...40MPH
Special weather statement, Aug 6, 10:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT SUN AUG 6 2017

GAZ047>049-059-060-070330-
Morgan GA-Putnam GA-Walton GA-Jasper GA-Newton GA-
1047 PM EDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN PUTNAM...
SOUTHEASTERN WALTON...JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL
1130 PM EDT...

At 1047 PM EDT...a line of strong thunderstorms was along a line
extending from near Starrsville to near McElheneys Crossroads...and
moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eatonton, Madison, Monticello, Social Circle, Rutledge, Newborn,
Mansfield, Bostwick, Shady Dale, Resseaus Crossroads, Central Georgia
Experiment Stn, Eudora, North Alcovy, McElheneys Crossroads,
Ebenezer, Godfrey, Starrsville, Hard Labor Creek State Park, Warfield
and Brick Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3314 8378 3358 8384 3380 8350 3321 8332
TIME...MOT...LOC 0247Z 249DEG 17KT 3358 8380 3319 8376

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSpecial Weather StatementFFCCobb, Fulton45 min
Aug 6, 8:02 PM EDTSpecial Weather StatementFFCHenry, Spalding43 min
Aug 6, 8:11 PM EDTSpecial Weather StatementFFCBartow, Floyd49 min
Aug 6, 8:30 PM EDTSpecial Weather StatementFFCTroup45 min
Aug 6, 8:37 PM EDTSpecial Weather StatementFFCCherokee, Forsyth23 min
Aug 6, 9:04 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Pickens41 min
Aug 6, 9:17 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette43 min
Aug 6, 11:19 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more56 min
Aug 7, 2:38 PM EDTSpecial Weather StatementFFCUpson37 min
Aug 7, 3:13 PM EDTSpecial Weather StatementFFCMarion, Taylor32 min
Aug 7, 3:38 PM EDTSpecial Weather StatementFFCTalbot37 min
Aug 7, 3:42 PM EDTSpecial Weather StatementFFCTaylor33 min
Aug 7, 4:17 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 7, 5:31 PM EDTSpecial Weather StatementFFCGilmer, Murray29 min
Aug 7, 5:39 PM EDTSpecial Weather StatementFFCEmanuel36 min
Aug 7, 5:41 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler34 min
Aug 7, 6:29 PM EDTSpecial Weather StatementFFCToombs31 min
Aug 7, 6:54 PM EDTSpecial Weather StatementFFCGilmer36 min
Aug 7, 7:27 PM EDTSpecial Weather StatementFFCPickens33 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.